Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A remark on closed noncommutative subspaces

Author: E. S. Letzter
Journal: Proc. Amer. Math. Soc. 135 (2007), 1-4
MSC (2000): Primary 18E15; Secondary 14A22
Published electronically: August 16, 2006
MathSciNet review: 2280167
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given an abelian category with arbitrary products, arbitrary coproducts, and a generator, we show that the closed subspaces (in the sense of A. L. Rosenberg) are parameterized by a suitably defined poset of ideals in the generator. In particular, the collection of closed subspaces is itself a small poset.

References [Enhancements On Off] (What's this?)

  • 1. C. J. Pappacena, The injective spectrum of a noncommutative space, J. Algebra 250 (2002), 559-602. MR 1899866 (2003d:16007)
  • 2. N. Popescu, Abelian categories with Applications to rings and modules, L.M.S. Monographs, Academic Press, London, 1973. MR 0340375 (49:5130)
  • 3. A. L. Rosenberg, Noncommutative algebraic geometry and representations of quantized algebras, Mathematics and its Applications, vol. 330, Kluwer, Dordecht, 1995. MR 1347919 (97b:14004)
  • 4. S. P. Smith, Subspaces of non-commutative spaces, Trans. Amer. Math. Soc. 354 (2002), 2131-2171. MR 1885647 (2003f:14002)
  • 5. -, Maps between non-commutative spaces, Trans. Amer. Math. Soc. 356 (2004), 2927-2944. MR 2052602 (2005f:14004)
  • 6. J. T. Stafford and M. Van den Bergh, Noncommutative curves and noncommutative surfaces, Bull. Amer. Math. Soc. 38 (2001), 171-216. MR 1816070 (2002d:16036)
  • 7. B. Stenström, Rings of Quotients, Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen, vol. 217, Springer-Verlag, New York, 1975. MR 0389953 (52:10782)
  • 8. M. Van den Bergh, Blowing up of non-commutative smooth surfaces, Mem. Amer. Math. Soc. 154 (2001). MR 1846352 (2002k:16057)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 18E15, 14A22

Retrieve articles in all journals with MSC (2000): 18E15, 14A22

Additional Information

E. S. Letzter
Affiliation: Department of Mathematics, Temple University, Philadelphia, Pennsylvania 19122

Received by editor(s): May 25, 2005
Received by editor(s) in revised form: July 19, 2005
Published electronically: August 16, 2006
Additional Notes: The author thanks the Department of Mathematics at the University of Pennsylvania for its hospitality; the research for this paper was undertaken while he was a visitor on sabbatical there. The author is grateful for support during this period from a Temple University Research and Study Leave Grant. This research was also supported in part by a grant from the National Security Agency.
Communicated by: Martin Lorenz
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society